A 42-year-old female asked:
Can taking magnesium supplements cause decrease of calcium or potassium?my cramps and twitches got waay worse when taking magnesium supplements. why?
1 doctor answer • 1 doctor weighed in
Dr. Wazim Mohamedanswered
16 years experience
Calcium-yes: Magnesium competes with calcium for absorption and can cause a calcium deficiency if calcium levels are already low
Created for people with ongoing healthcare needs but benefits everyone.
2.7k viewsAnswered >2 years ago
Last updated Sep 24, 2019
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.